Nebraska, 2001

Hail in Nebraska, June 12, 2001

June 12, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 12, 1:30 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
230 PM CDT TUE JUN 12 2001

MAIN FORECAST CONCERN REMAINS THE THREAT OF SEVERE WEATHER.

.ANALYSIS...THUNDERSTORM ACTIVITY EARLIER HAS PUSHED A BOUNDARY
SOUTH IN EAST CENTRAL AND SOUTHEAST NEBRASKA.  CU FIELD INDICATE A
BOUNDARY RUNNING FROM THE SURFACE LOW IN EAST CENTRAL WYOMING ACROSS
TO THE SOUTH OF THE PLATTE RIVER AND THEN ACROSS TO ABOUT RED OAK
IOWA.  THE BEST SURFACE MOISTURE AXIS RUNS FROM EAST TEXAS NORTH TO
WESTERN IOWA.  MOISTURE CONVERGENCE SHOWS ALONG AND NORTH OF THE
FRONT AND CU FIELD IS BEING PULLED WEST ACROSS NORTHERN NEBRASKA.
MEANWHILE THE BEST PRESSURE FALLS ARE ACROSS THE CENTRAL ROCKIES
WHICH IS ALSO EVIDENT ON SATELLITE.

THE ONE PROBLEM FOR CONVECTIVE INITIATION SOUTH OF THE FRONT IN
EASTERN NEBRASKA REMAINS THE WARM CAP ALOFT.

FOLLOW THE ETA PRIMARILY ON THE FORECAST.  BEST THREAT FOR TSTMS
THIS EVENING IS NORTHWEST PART OF CWA BUT SOME CHANCE NORTH OF OLD
BOUNDARY.  LATER TONIGHT STILL SOME CHANCE OF THUNDERSTORMS TO THE
SOUTH OF THE BOUNDARY...WITH THE BEST FOCUS DURING THE NEXT COUPLE
OF DAYS WEDNESDAY NIGHT INTO EARLY THURSDAY AS STRONG JET MAX MOVING
AROUND SOUTHWEST SIDE OF WESTERN TROUGH NOW MOVES PAST TO THE
NORTHWEST THROUGH CENTRAL NEBRASKA.

BREEZY TONIGHT WITH RELATIVELY HIGH DEW POINTS SO TEMPS SHOULD HOLD
UP ESPECIALLY EAST OF THE FRONT.  NGM PROBABLY CLOSER TO RIGHT FOR
WEDNESDAY.  WEDNESDAY NIGHT PERHAPS A LITTLE COOLER AND THURSDAY
PROBABLY DISTINCTLY COOLER IF TAIL OF THE JET PULLS THE COLD FRONT
THROUGH.

.OMA...NONE.
POWERS

In the hours before

Special weather statement, Jun 12, 12:08 PM CST, 5 hours 50 minutes before
IAZ043-055-056-121830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
108 PM CDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH 406 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES IN WESTERN IOWA...MONONA...HARRISON AND SHELBY.

THE SEVERE THUNDERSTORMS PROMPTING THE ISSUANCE OF THE WATCH HAVE
MOVED EAST OF THE AREA...THEREFORE THE WATCH HAS BEEN CANCELED.
ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE LATER THIS AFTERNOsON
AND TONIGHT...SO AREA RESIDENTS SHOULD STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR ADDITIONAL
WATCHES AND WARNINGS.

MEAD
Special weather statement, Jun 12, 12:39 PM CST, 5 hours 19 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-122229-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
139 PM CDT TUE JUN 12 2001

THERE GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATE THIS
AFTERNOON AND TONIGHT OVER NORTHEAST NEBRASKA.  STORM SPOTTERS COULD
BE REQUIRED THIS EVENING AND TONIGHT IN EAST CENTRAL NEBRASKA AND
WEST CENTRAL IOWA.

A FRONTAL BOUNDARY LIES FROM SOUTHWEST NEBRASKA ALONG THE PLATTE
RIVER AND EAST INTO IOWA SOUTH OF DES MOINES. THIS BOUNDARY WILL BE
PUSHED SLOWLY NORTH DURING THE AFTERNOON AND EVENING AND
THUNDERSTORMS ARE LIKELY TO REDEVELOP ALONG AND NORTH OF THIS FRONT
ACROSS NEBRASKA AND SOUTH DAKOTA.  THESE THUNDERSTORMS MAY PRODUCE
SEVERE WEATHER IN NORTHEAST NEBRASKA...ESPECIALLY THIS EVENING AND
TONIGHT.  WHILE THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS...THERE IS SOME CHANCE OF TORNADOES...ESPECIALLY
LATE THIS AFTERNOON AND EARLY THIS EVENING.

SOUTH OF THIS FRONT WARM AIR ALOFT WILL INHIBIT THE THE
DEVELOPMENT OF THUNDERSTORMS.  SOME BREAKDOWN OF THE CAPPING MAY
OCCUR TONIGHT AND THERE IS SOME CHANCE OF THUNDERSTORMS ACROSS
EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA LATE THIS AFTERNOON
AND PARTICULARLY TONIGHT.  THE PRIMARY SEVERE WEATHER THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS.

POWERS
Special weather statement, Jun 12, 4:20 PM CST, 1 hour 38 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 PM CDT TUE JUN 12 2001

STORM SPOTTER GROUPS ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST
IOWA SHOULD BE READY FOR POSSIBLE ACTIVATION.  THERE IS A MODERATE
RISK OF SEVERE WEATHER NORTH OF A LINE FROM AROUND DAVID CITY TO
OMAHA AND OAKLAND IOWA.  THERE IS A SLIGHT RISK OVER THE REMAINDER
OF THE AREA.

A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO MOVE
NORTH FROM THE SOUTHERN PLAINS INTO EASTERN NEBRASKA AND WESTERN
IOWA OVERNIGHT.  A FRONTAL BOUNDARY EXTENDS FROM NORTHWEST IOWA
INTO SOUTHEAST WYOMING.  THUNDERSTORMS ARE LIKELY NEAR THE FRONT
ACROSS NORTHEAST NEBRASKA AS THE FRONT LIFTS NORTH.  A LOW
PRESSURE SYSTEM IS EXPECTED TO MOVE OUT OF COLORADO AND REACH
NORTHERN NEBRASKA BY DAYBREAK WEDNESDAY.  FARTHER SOUTH...WARM AIR
ALOFT WILL TEND TO LIMIT THE DEVELOPMENT OF THUNDERSTORMS.  SOME
BREAKDOWN OF THIS CAP MAY OCCUR TONIGHT AS THE LOW LEVEL JET
STRENGTHENS.

THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING
WINDS...BUT A FEW TORNADOES ARE POSSIBLE ALONG THE FRONT ACROSS
NORTHEAST NEBRASKA THIS EVENING.

MILLER

The radar

The Sioux Falls radar (KFSD), 129 km away, was scanning. The volume nearest the first event began at 23:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cedar

When
June 12, 5:58 PM CST
Where
Cedar County, 4 mi SE of Coleridge
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.467, -97.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254359.